Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 28, NWS Dodge City, KS

April 23, 2025Finney County, Gray County, Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 23, 2025, 10:21 PM CDT for Finney County, Gray County, Hodgeman County, Kansas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2025, 10:21 PM CDT (03:21 UTC)
Expired
Apr 23, 2025, 11:15 PM CDT
In force
54 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Finney County, KS, Gray County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 37 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 10:44 PM CDTTSTM WND GST 521 E Kalvesta, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

574 
WUUS53 KDDC 240321
SVRDDC
KSC055-069-083-240415-
/O.NEW.KDDC.SV.W.0028.250424T0321Z-250424T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1021 PM CDT Wed Apr 23 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  East central Finney County in southwestern Kansas...
  Western Hodgeman County in southwestern Kansas...
  Northeastern Gray County in southwestern Kansas...

* Until 1115 PM CDT.

* At 1021 PM CDT, a severe thunderstorm was located near Kalvesta,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Kalvesta around 1025 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3792 10042 3812 10049 3824 9994 3795 9985
TIME...MOT...LOC 0321Z 261DEG 22KT 3803 10035 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
4 follow-up statements
581 
WWUS53 KDDC 240337
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
1037 PM CDT Wed Apr 23 2025

KSC055-069-083-240415-
/O.CON.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/
Finney KS-Hodgeman KS-Gray KS-
1037 PM CDT Wed Apr 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL FINNEY...WESTERN HODGEMAN AND NORTHEASTERN GRAY
COUNTIES...

At 1036 PM CDT, a severe thunderstorm was located near Kalvesta,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Jetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3793 10035 3814 10040 3824 9994 3795 9985
TIME...MOT...LOC 0336Z 261DEG 22KT 3805 10023 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
608 
WWUS53 KDDC 240351
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
1051 PM CDT Wed Apr 23 2025

KSC055-069-083-240415-
/O.CON.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/
Finney KS-Hodgeman KS-Gray KS-
1051 PM CDT Wed Apr 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN FINNEY...WESTERN HODGEMAN AND NORTHEASTERN GRAY
COUNTIES...

At 1051 PM CDT, a severe thunderstorm was located 7 miles east of
Kalvesta, moving east at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Kalvesta and Jetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3793 10031 3816 10028 3824 9994 3795 9985
TIME...MOT...LOC 0351Z 287DEG 14KT 3804 10015 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
759 
WWUS53 KDDC 240354
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
1054 PM CDT Wed Apr 23 2025

KSC055-069-240404-
/O.CAN.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/
Finney KS-Gray KS-
1054 PM CDT Wed Apr 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FINNEY AND
NORTHEASTERN GRAY COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.

&&

LAT...LON 3795 9985 3794 10023 3811 10023 3817 10022
      3824 9994
TIME...MOT...LOC 0354Z 261DEG 22KT 3804 10013 

$$

KSC083-240415-
/O.CON.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/
Hodgeman KS-
1054 PM CDT Wed Apr 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN HODGEMAN COUNTY...

At 1054 PM CDT, a severe thunderstorm was located 8 miles east of
Kalvesta, moving east at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3795 9985 3794 10023 3811 10023 3817 10022
      3824 9994
TIME...MOT...LOC 0354Z 261DEG 22KT 3804 10013 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
121 
WWUS53 KDDC 240405
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
1105 PM CDT Wed Apr 23 2025

KSC083-240415-
/O.EXP.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/
Hodgeman KS-
1105 PM CDT Wed Apr 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HODGEMAN COUNTY WILL
EXPIRE AT 1115 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

&&

LAT...LON 3795 9985 3794 10023 3811 10023 3817 10022
      3824 9994
TIME...MOT...LOC 0405Z 261DEG 22KT 3805 10005 

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:16 PM CDT, 3 hours 5 minutes earlier. Its key messages:

  • There is a 50 to 70% chance for strong to severe thunderstorms this evening through early Thursday.
  • Unseasonably cool temperatures are expected Friday.
Area forecast discussion, Apr 23, 7:16 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
716 PM CDT Wed Apr 23 2025

.KEY MESSAGES...

- There is a 50 to 70% chance for strong to severe thunderstorms
  this evening through early Thursday.

- Unseasonably cool temperatures are expected Friday.

&&

.UPDATE...
Issued at 708 PM CDT Wed Apr 23 2025

**MESOSCALE DISCUSSION**

We have received several hail reports between 1" and 2". Our 00Z
RAOB showed CAPE in the 1000-1500 J/kg range. 0-6 km bulk shear has
increased to 43 kt, which does support the supercell formation we
have seen over the last several hours. 0-1 km SRH was around 100
m2/s2, which shows that the overall tornado threat is on the lower
side. We did have one supercell with pretty strong rotation near
Manning, Kansas that has since weakened. So in the few near term
of a 1-3 hours, we will continue to see a severe threat. Storm mode
has evolved a little more messy, so the threat of larger hail might
be slightly reduced as this messier storm mode and more storm interactions
ensue. Short term HRRR guidance does show hints of a lower hail size
and possible a more wind threat evolving with time in the watch area.

&&

.DISCUSSION...
Issued at 249 PM CDT Wed Apr 23 2025

WV imagery indicates a west-southwest flow aloft prevailing across
the Western High Plains. Near the surface, a stalled frontal
boundary extends from west central Kansas northeast into north
central Kansas.

Thunderstorm chances (50-70%) return early this evening, increasing
overnight as the SREF indicates another compact upper level
shortwave perturbation ejecting east-northeast out of the Southern
Rockies into the Western High Plains. In response, a stalled
boundary attendant to a surface low in eastern Colorado and
stretching northeast across west central Kansas into north central
Kansas is projected to lift slowly north through this evening.
Meanwhile, prevailing southerlies will continue to draw moisture
into south central Kansas and much of southwest Kansas with
mid/upper 50s(F) dewpoints spreading further north/northwest through
southwest Kansas with the lower 60s(F) moving up into south central
Kansas by early evening, increasing instability with MUCAPE values
upward of 1500-2000 J/kg.

Despite a fairly weak field of westerlies aloft, sufficient
instability combined with steepening mid-level lapse rates from
diurnal heating behind an exiting cloud shield in central Kansas
will set the stage for thunderstorm development as H5 vort maxima
associated with the small shortwave trough pushes through the high
plains early this evening, interacting with the aforementioned
boundary. In accordance with most CAMs, the best chance for storm
development is projected to be across extreme southwest Kansas into
west central Kansas generally after 21-22Z with storms then
spreading east-northeast into central Kansas overnight. This is also
supported by the latest HREF painting a corridor of a 70-90%
probability for 6-hr QPF exceeding 0.25 of an inch initially in far
southwest Kansas, then tracking east-northeast across the remainder
of west central and southwest Kansas by late evening.

Dependent on lingering outflow boundaries from potential activity
tonight, thunderstorm chances (50-70%) continue into Thursday as
medium range ensembles indicate little change to the overall pattern
with a west-southwesterly flow aloft prevailing across the Western
High Plains, downstream of an increasingly more negatively-tilted
upper level trough pushing ashore off the Pacific into southern
California. Surface low is projected to still be situated in eastern
Colorado with an attendant frontal boundary extending northeast
through northwest Kansas toward southern Nebraska. Another 24 hours
of prevailing southerlies will enhance moisture advection into south
central and much of southwest Kansas ahead of a sharpening dryline
extending southward of the surface low into the vicinity of the New
Mexico/Texas border, providing ample instability. Once again,
thunderstorm development is expected sometime late Thursday
afternoon into Thursday evening as another series of H5 vort maxima
eject out of the Southern Rockies, interacting with the
aforementioned dryline/adjacent frontal boundary. A less active
period is forecast Friday as weak ridging aloft builds in across the
Western High Plains in conjunction with a cold front pushing
southward through western Kansas into the Texas Panhandle/western
Oklahoma, lowering precip chances.

Above normal temperatures are forecast tonight as prevailing
southerlies further draw warmer air into western Kansas, not to
mention draw increased moisture into the area. With the latest HREF
showing a 50-70% probability of temperatures dropping below 55F in
west central and extreme southwest Kansas to a 60-80% probability of
temperatures slipping below 60F in central Kansas, look for
widespread lows in the 50s(F). Slightly cooler temperatures are
expected Thursday with potential lingering morning convection and
increased cloud cover. Expect afternoon highs generally up into the
lower/mid 70s(F) with the HREF showing a 70-90% probability of
temperatures exceeding 70F. However, highs may struggle to climb out
of the 60s(F) in areas of prolonged cloud cover/lingering rain.
Unseasonably cool temperatures are likely Friday in wake of a cold
front pushing through western Kansas Friday morning.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 620 PM CDT Wed Apr 23 2025

The latest CAMS are in good agreement with ongoing convection
(as of 22z Wednesday) near and north of Garden City increasing
in coverage and is expected to spread into the Dodge City and
Hays areas between 02z and 09z tonight. Liberal also has a
chance of experiencing a few thunderstorms between 01z and 06z.
These storms occurring before midnight may produce locally heavy
rainfall, large hail, and gusty winds. After midnight...weaker
and more scattered thunderstorms will remain possible across
much of western Kansas through early Thursday. In addition to
these storms, BUFR soundings indicate an extended period of low
clouds (between 500 and 1,500 feet AGL) tonight into early
Thursday. Forecast guidance also suggests a greater than 50%
chance of IFR ceilings and MVFR visibilities in and near these
storms.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Sugden
DISCUSSION...JJohnson
AVIATION...Burgert
Hazardous weather outlook, Apr 23, 3:43 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
343 PM CDT Wed Apr 23 2025

KSZ030-031-043>046-061>066-074>081-084>090-240500-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
343 PM CDT Wed Apr 23 2025 /243 PM MDT Wed Apr 23 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are expected to develop across
west central Kansas and extreme southwest Kansas early this
evening, then spread east-northeast toward central Kansas
overnight. The strongest storms will be capable of producing up to
2 to 3 inch hail and damaging winds in excess of 60 to 70 mph.
Isolated tornadoes are possible. Due to the expected slow moving
nature of potential storms, heavy rainfall associated with the
strongest storms may lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe thunderstorms will be possible across portions of
southwest and central Kansas Thursday. The strongest storms will
be capable of producing 1 to 2 inch hail and damaging winds in
excess of 60 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed generally west of a Hays to
Coldwater line, generally after 5 PM CDT.

In the hours before

Local storm report, Apr 23, 9:22 PM CDT, 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Dodge City KS
922 PM CDT Wed Apr 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     Hail             Scott City              38.48N 100.91W
04/23/2025  M1.00 Inch       Scott              KS   Emergency Mngr

            Picture of quarter-sized hail sent to us via
            Slack from county emergency manager.

0452 PM     Hail             2 SW Shields            38.59N 100.47W
04/23/2025  E1.25 Inch       Lane               KS   Public

0456 PM     Hail             2 S Scott City          38.45N 100.91W
04/23/2025  M1.25 Inch       Scott              KS   NWS Employee

            Off-duty NWS employee reported half-dollar
            sized hail 2 miles south of Scott City.

0500 PM     Hail             Scott City              38.48N 100.91W
04/23/2025  M2.00 Inch       Scott              KS   NWS Employee

            Just over 2 inches.

0504 PM     Hail             Shields                 38.62N 100.44W
04/23/2025  M1.75 Inch       Lane               KS   Emergency Mngr

            Just slightly over golf ball.

0505 PM     Hail             1 SSE Shields           38.60N 100.43W
04/23/2025  E2.00 Inch       Lane               KS   Public

            Hail up to 2 inches in diameter covering the
            ground.

0508 PM     Hail             Scott City              38.48N 100.91W
04/23/2025  E1.75 Inch       Scott              KS   Public

            Report from mPING: Golf Ball (1.75 in.).

0508 PM     Hail             Scott City              38.48N 100.91W
04/23/2025  E1.75 Inch       Scott              KS   Public

            Report from mPING: Golf Ball (1.75 in.).

0510 PM     Hail             4 WSW Plymell           37.80N 100.94W
04/23/2025  M1.00 Inch       Finney             KS   Public

0545 PM     Hail             2 SW Garden City        37.96N 100.89W
04/23/2025  E1.00 Inch       Finney             KS   Public

            Social media report of penny to quarter size
            hail 2 miles southwest of downtown Garden
            City.

0608 PM     Hail             Healy                   38.60N 100.62W
04/23/2025  E1.00 Inch       Lane               KS   Law Enforcement

0611 PM     Hail             3 NW Manning            38.58N 100.76W
04/23/2025  M1.00 Inch       Scott              KS   Public

0615 PM     Hail             Garden City             37.98N 100.86W
04/23/2025  E2.00 Inch       Finney             KS   Public

            Pictures from social media show 2 inch hail
            in Garden City.

0615 PM     Hail             Garden City             37.98N 100.87W
04/23/2025  E1.00 Inch       Finney             KS   Public

            Video showing at least quarter-sized hail
            sent via social media.

0640 PM     Hail             Satanta                 37.44N 100.99W
04/23/2025  M1.00 Inch       Haskell            KS   Public

            Social media picture showing quarter size
            hail.

&&
Local storm report, Apr 23, 9:37 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
937 PM CDT Wed Apr 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Tstm Wnd Gst     4 SW Friend             38.22N 100.98W
04/23/2025  M62 MPH          Finney             KS   Public

            PWS-KKSHOLCO17.

&&
Special weather statement, Apr 23, 9:42 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Dodge City KS
942 PM CDT Wed Apr 23 2025

KSZ044-045-063-064-240330-
Finney KS-Hodgeman KS-Lane KS-Ness KS-
942 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FINNEY...NESS...
NORTHERN HODGEMAN AND SOUTHEASTERN LANE COUNTIES THROUGH 1030 PM
CDT...

At 942 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Beeler, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Finney, Ness, northern Hodgeman and southeastern Lane Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern and west central Kansas.

&&

LAT...LON 3858 9959 3802 9957 3811 10035 3848 10035
TIME...MOT...LOC 0242Z 274DEG 36KT 3826 10007

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SPRINGER
Special weather statement, Apr 23, 9:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
944 PM CDT Wed Apr 23 2025

KSZ043-044-063-064-077-078-240330-
Gray KS-Finney KS-Hodgeman KS-Lane KS-Scott KS-Ford KS-
944 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FORD...NORTHEASTERN
FINNEY...SOUTHEASTERN SCOTT...SOUTHWESTERN HODGEMAN...SOUTHWESTERN
LANE AND NORTHERN GRAY COUNTIES THROUGH 1030 PM CDT...

At 943 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shallow Water to 7 miles north of Pierceville.
Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

These storms will remain over mainly rural areas of northwestern
Ford, northeastern Finney, southeastern Scott, southwestern Hodgeman,
southwestern Lane and northern Gray Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern and west central Kansas.

&&

LAT...LON 3856 10048 3788 10018 3790 10077 3843 10103
TIME...MOT...LOC 0243Z 264DEG 24KT 3837 10092 3798 10072

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SPRINGER
Special weather statement, Apr 23, 9:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
954 PM CDT Wed Apr 23 2025

KSZ075-084-085-240330-
Stevens KS-Grant KS-Morton KS-
954 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORTON...
SOUTHWESTERN GRANT AND NORTHWESTERN STEVENS COUNTIES THROUGH 1030 PM
CDT...

At 954 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richfield, moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Morton, southwestern Grant and northwestern Stevens Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.

&&

LAT...LON 3741 10136 3722 10134 3721 10179 3736 10181
TIME...MOT...LOC 0254Z 262DEG 29KT 3727 10171

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SUGDEN
Special weather statement, Apr 23, 10:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1012 PM CDT Wed Apr 23 2025

KSZ031-240400-
Ellis KS-
1012 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ELLIS COUNTY
THROUGH 1100 PM CDT...

At 1012 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Hays, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Toulon and Victoria around 1020 PM CDT.

Other locations in the path of this storm include Walker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3877 9904 3876 9937 3894 9941 3907 9904
TIME...MOT...LOC 0312Z 261DEG 23KT 3886 9930

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:38 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott52 min
Apr 23, 7:40 PM CDTSevere Thunderstorm WarningDDCFinney, Lane50 min
Apr 23, 8:21 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Ness, Scott39 min
Apr 23, 8:46 PM CDTSpecial Weather StatementDDCKearny29 min
Apr 23, 8:55 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman, Lane, Ness50 min
Apr 23, 8:59 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott46 min
Apr 23, 9:42 PM CDTSpecial Weather StatementDDCHodgeman, Ness48 min
Apr 23, 9:44 PM CDTSpecial Weather StatementDDCFinney, Lane46 min
Apr 23, 9:54 PM CDTSpecial Weather StatementDDCMorton36 min
Apr 23, 10:12 PM CDTSpecial Weather StatementDDCEllis48 min
Apr 23, 10:29 PM CDTSpecial Weather StatementDDCNess46 min
Apr 23, 10:49 PM CDTSpecial Weather StatementDDCFord56 min
Apr 23, 11:07 PM CDTSpecial Weather StatementDDCHodgeman38 min
Apr 24, 1:48 AM CDTSpecial Weather StatementDDCClark, Meade42 min
Apr 24, 2:32 AM CDTSpecial Weather StatementDDCClark, Comanche, Meade43 min
Apr 24, 2:38 AM CDTSevere Thunderstorm WarningDDCClark, Comanche52 min
Apr 24, 4:16 PM CDTSpecial Weather StatementDDCMeade29 min
Apr 24, 4:20 PM CDTSpecial Weather StatementDDCEllis40 min
Apr 24, 4:25 PM CDTSevere Thunderstorm WarningDDCMeade50 min
Apr 24, 4:30 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark, Comanche45 min
Apr 24, 4:55 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark, Meade50 min
Apr 24, 4:59 PM CDTSpecial Weather StatementDDCRush46 min
Apr 24, 5:08 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark, Comanche52 min
Apr 24, 5:18 PM CDTSevere Thunderstorm WarningDDCEllis, Rush42 min
Apr 24, 5:26 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark, Meade49 min
Apr 24, 5:26 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCLane, Ness49 min
Apr 24, 5:47 PM CDTSpecial Weather StatementDDCFinney43 min
Apr 24, 6:08 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark52 min
Apr 24, 6:28 PM CDTSpecial Weather StatementDDCHodgeman, Ness32 min
Apr 24, 6:41 PM CDTSevere Thunderstorm Warning Destructive damage threatDDCClark31 min
Apr 24, 6:46 PM CDTSpecial Weather StatementDDCPawnee29 min
Apr 24, 6:52 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCClark, Meade38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.